MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT375
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) had rotated 30 degrees.The lens was then explanted.No further information was provided.
 
Additional Manufacturer Narrative
Additional information was provided and reports there was no incision enlargement, no vitrectomy and no sutures were required.The lens was replaced with a model zct150 lens.The event occurred on the right eye of female patient, date of birth (b)(6) 1946.Lens implant date was (b)(6) 2016, explant date was actually on (b)(6) 2017.No patient post-op injury was reported.No further information was provided.Age/date of birth: (b)(6) 1946.Gender/sex: female.Date of event: (b)(6) 2017.Section d6: if implanted; give date: (b)(6) 2016.If explanted; give date: (b)(6) 2017.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 03/08/2017.Device returned to manufacturer? yes.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection showed that the lens was cut in half, most probably to make the explant possible.Considering the condition of the lens additional analysis was not possible.The customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6306125
Report Number9614546-2017-00082
Device Sequence Number759248
Product Code POE
UDI-Device Identifier05050474606852
UDI-Public(01)05050474606852(17)210816
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/16/2021
Device Model NumberZXT375
Device Catalogue NumberZXT375U140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/12/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/06/2017
Supplement Report FDA Received Date03/07/2017
05/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR